Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 4(1); 2006 > Article
2 Cases of Toad Venom Intoxication
Cheong-Hoon Kwon, Woo-Chan Jun, Yoon-Suk Jung, Jung-Hwan Ahn
Journal of The Korean Society of Clinical Toxicology 2006;4(1):58-60
DOI: https://doi.org/
Published online: June 30, 2006
  • 87 Views
  • 1 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Ajou University Hospital
2Department of Emergency Medicine, Ajou University Hospital
3Department of Emergency Medicine, Ajou University Hospital
4Department of Emergency Medicine, Ajou University Hospital

The venom gland of Toad contains large quantities of cardiac glycosides, and toad venom poisoning is similar to digitalis toxicity and carries a high mortality. Sometimes after ingestion of aphrodisiac pills which contain dried toad, a patient develops gastrointestinal symptoms and bradycardia, psychoneurologic symptoms. We have experienced 2 cases of toad venom intoxication, who ingested asian toads. Patients were presented to our ED with nausea, vomiting, and abdominal pain. The patients were peformed monitoring and conservative treatment and were fully recovered. Toad venom intoxication should be considered in patients with clinical manifestation of gastrointestinal irritation, cardiac arrhythmias, hyperkalemia, and detectable serum digoxin level without current medication of digoxin.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology